Alert archive / Arizona / Freeze Warnings in 2016
Freeze Warning 1, NWS Tucson, AZ
NWS Tucson, AZ issued this freeze warning at Mar 22, 2016, 7:28 PM MST for 5 counties in Arizona. It took effect at Mar 24, 2016, 3:00 AM MST. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 22, 2016, 7:28 PM MST (02:28 UTC)
- In effect from
- Mar 24, 2016, 3:00 AM MST
- Expired
- Mar 24, 2016, 8:00 AM MST
- In force
- 5 hr
- Issued by
- NWS Tucson, AZ
Counties Cochise County, AZ, Graham County, AZ, Greenlee County, AZ, Pima County, AZ, Santa Cruz County, AZ
The radar
The Tucson radar (KEMX), 58 km from the middle of the area, began a volume at 02:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tuscon, AZ (KDMA), launched 00:00Z, 2.5 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4066 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 86 m²/s²
- 0-3 km storm-relative helicity
- 101 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
620 WWUS75 KTWC 230228 NPWTWC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 728 PM MST TUE MAR 22 2016 AZZ503-507>509-231200- /O.NEW.KTWC.FZ.W.0001.160324T1000Z-160324T1500Z/ UPPER SANTA CRUZ RIVER VALLEY/ALTAR VALLEY- UPPER SAN PEDRO RIVER VALLEY- EASTERN COCHISE COUNTY BELOW 5000 FEET-UPPER GILA RIVER VALLEY- 728 PM MST TUE MAR 22 2016 ...FREEZE WARNING IN EFFECT FROM 3 AM TO 8 AM MST THURSDAY... THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 3 AM TO 8 AM MST THURSDAY. * IMPACTS...WARMER THAN NORMAL TEMPERATURES SINCE THE FIRST OF MARCH HAD RESULTED IN EARLY BUDDING AND BLOOMING OF SOME CROPS AND PLANTS MAKING THEM MORE VULNERABLE TO FREEZING TEMPERATURES. * TEMPERATURES...MINIMUM TEMPERATURES FROM 28 TO 32 DEGREES CAN BE EXPECTED ACROSS MUCH OF THE SULPHUR SPRINGS VALLEY AND NEARBY AREAS. THE COLDEST SPOTS CAN EXPECT READINGS BRIEFLY DROPPING INTO THE MID 20S. * TIMING...FREEZING AND SUB-FREEZING TEMPERATURES CAN BE EXPECTED WEDNESDAY NIGHT AND THURSDAY MORNING FROM 3 AM TO 8 AM MST. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE EXPECTED. THESE TEMPERATURES WILL KILL SENSITIVE CROPS AND VEGETATION. COVER THEM...IF POSSIBLE...WITH CLOTH SHEETS OR BLANKETS TO PROTECT THEM FROM FREEZING. && $$ VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
4 follow-up statements
012 WWUS75 KTWC 230941 NPWTWC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 241 AM MST WED MAR 23 2016 AZZ503-507>509-232300- /O.CON.KTWC.FZ.W.0001.160324T1000Z-160324T1500Z/ UPPER SANTA CRUZ RIVER VALLEY/ALTAR VALLEY- UPPER SAN PEDRO RIVER VALLEY- EASTERN COCHISE COUNTY BELOW 5000 FEET-UPPER GILA RIVER VALLEY- 241 AM MST WED MAR 23 2016 ...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 8 AM MST THURSDAY... * IMPACTS...WARMER THAN NORMAL TEMPERATURES SINCE THE FIRST OF MARCH HAD RESULTED IN EARLY BUDDING AND BLOOMING OF SOME CROPS AND PLANTS MAKING THEM MORE VULNERABLE TO FREEZING TEMPERATURES. * TEMPERATURES...MINIMUM TEMPERATURES FROM 28 TO 32 DEGREES CAN BE EXPECTED ACROSS MUCH OF THE SULPHUR SPRINGS VALLEY AND NEARBY AREAS. THE COLDEST SPOTS CAN EXPECT READINGS BRIEFLY DROPPING INTO THE MID 20S. * TIMING...FREEZING AND SUB-FREEZING TEMPERATURES CAN BE EXPECTED WEDNESDAY NIGHT AND THURSDAY MORNING FROM 3 AM TO 8 AM MST. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE EXPECTED. THESE TEMPERATURES WILL KILL SENSITIVE CROPS AND VEGETATION. COVER THEM...IF POSSIBLE...WITH CLOTH SHEETS OR BLANKETS TO PROTECT THEM FROM FREEZING. && $$ VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
945 WWUS75 KTWC 231806 NPWTWC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 1106 AM MST WED MAR 23 2016 AZZ503-507>509-241500- /O.CON.KTWC.FZ.W.0001.160324T1000Z-160324T1500Z/ UPPER SANTA CRUZ RIVER VALLEY/ALTAR VALLEY- UPPER SAN PEDRO RIVER VALLEY- EASTERN COCHISE COUNTY BELOW 5000 FEET-UPPER GILA RIVER VALLEY- 1106 AM MST WED MAR 23 2016 ...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 8 AM MST THURSDAY... * IMPACTS...WARMER THAN NORMAL TEMPERATURES HAVE RESULTED IN EARLY BUDDING AND BLOOMING OF SOME CROPS AND PLANTS MAKING THEM MORE VULNERABLE TO FREEZING TEMPERATURES. * TEMPERATURES...28 TO 32 DEGREES ACROSS MUCH OF THE SULPHUR SPRINGS VALLEY AND NEARBY AREAS. THE COLDEST LOCATIONS WILL LIKELY HAVE TEMPERATURES IN THE MID 20S. * TIMING...3 AM TO 8 AM MST THURSDAY. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE EXPECTED. THESE TEMPERATURES WILL KILL SENSITIVE CROPS AND VEGETATION. COVER THEM...IF POSSIBLE...WITH CLOTH SHEETS OR BLANKETS TO PROTECT THEM FROM FREEZING. && $$ VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
086 WWUS75 KTWC 240910 NPWTWC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 210 AM MST THU MAR 24 2016 AZZ503-507>509-241500- /O.CON.KTWC.FZ.W.0001.160324T1000Z-160324T1500Z/ UPPER SANTA CRUZ RIVER VALLEY/ALTAR VALLEY- UPPER SAN PEDRO RIVER VALLEY- EASTERN COCHISE COUNTY BELOW 5000 FEET-UPPER GILA RIVER VALLEY- 210 AM MST THU MAR 24 2016 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM MST THIS MORNING... * IMPACTS...WARMER THAN NORMAL TEMPERATURES HAVE RESULTED IN EARLY BUDDING AND BLOOMING OF SOME CROPS AND PLANTS MAKING THEM MORE VULNERABLE TO FREEZING TEMPERATURES. * TEMPERATURES...28 TO 32 DEGREES ACROSS MUCH OF THE SULPHUR SPRINGS VALLEY AND NEARBY AREAS. THE COLDEST LOCATIONS WILL LIKELY HAVE TEMPERATURES IN THE MID 20S. * TIMING...3 AM TO 8 AM MST THIS MORNING. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE EXPECTED. THESE TEMPERATURES WILL KILL SENSITIVE CROPS AND VEGETATION. COVER THEM...IF POSSIBLE...WITH CLOTH SHEETS OR BLANKETS TO PROTECT THEM FROM FREEZING. && $$ VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
270 WWUS75 KTWC 241504 NPWTWC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 804 AM MST THU MAR 24 2016 AZZ503-507>509-241615- /O.EXP.KTWC.FZ.W.0001.000000T0000Z-160324T1500Z/ UPPER SANTA CRUZ RIVER VALLEY/ALTAR VALLEY- UPPER SAN PEDRO RIVER VALLEY- EASTERN COCHISE COUNTY BELOW 5000 FEET-UPPER GILA RIVER VALLEY- 804 AM MST THU MAR 24 2016 ...FREEZE WARNING HAS EXPIRED... THE FREEZE WARNING FOR PORTIONS OF THE UPPER SANTA CRUZ RIVER VALLEY AND THE UPPER SAN PEDRO RIVER VALLEY HAS BEEN ALLOWED TO EXPIRE. $$ VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this freeze warning went out at Mar 22, 2:40 PM MST, 4 hours 48 minutes earlier.
Area forecast discussion, Mar 22, 2:40 PM MST, 4 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TUCSON AZ
240 PM MST TUE MAR 22 2016
.SYNOPSIS...A STORM SYSTEM WILL MOVE NORTH OF THE AREA INTO
WEDNESDAY...RESULTING IN STRONG AND GUSTY WINDS ACROSS SOUTHEAST
ARIZONA THROUGH THE EVENING HOURS TONIGHT AND THEN AGAIN OVER FAR
EASTERN AREAS ON WEDNESDAY. COOLER TEMPERATURES WILL FOLLOW AS THE
SYSTEM MOVES EAST LATER WEDNESDAY. BELOW FREEZING TEMPERATURES ARE
EXPECTED IN THE VALLEYS SOUTH AND EAST OF TUCSON THURSDAY MORNING...
ESPECIALLY IN COCHISE AND SANTA CRUZ COUNTIES. ANOTHER PASSING STORM
MAY BRING GUSTY WINDS AGAIN THIS UPCOMING WEEKEND.
&&
.DISCUSSION...A STRONG UPPER LOW CONTINUES TO MOVE SOUTHEAST TOWARD
THE REGION AND IS CURRENTLY CENTERED ALONG THE CENTRAL NEVADA/UTAH
BORDER. THIS LOW WILL MOVE INTO SOUTHERN COLORADO LATE TONIGHT AND
THEN EAST OF THE REGION DURING THE DAY WEDNESDAY. THE GRADIENT HAS
TIGHTENED UP SIGNIFICANTLY ACROSS ARIZONA TODAY...RESULTING IN
STRONG AND GUSTY SOUTHWEST TO WEST WINDS ACROSS THE FORECAST AREA.
WIND SPEEDS ACROSS SOUTHERN ARIZONA INCREASED BETWEEN 11 AM MST AND
NOON MST...WITH RED FLAG CRITERIA BEING MET OR EXCEEDED IN SEVERAL
LOCATIONS ACROSS SOUTHEAST ARIZONA THIS AFTERNOON. EXPECT WINDS TO
REMAIN STRONG AND GUSTY THROUGH THE EARLY EVENING HOURS TONIGHT
BEFORE SUBSIDING. THEREFORE...WILL CONTINUE THE RED FLAG WARNING AND
WIND ADVISORY THROUGH 7 PM MST THIS EVENING. WIND SPEEDS WILL REMAIN
ELEVATED ON WEDNESDAY ACROSS EASTERN AREAS AS THE SYSTEM PULLS EAST.
WIND SPEEDS WILL FALL BELOW ADVISORY LEVELS. HOWEVER...EXPECT RED
FLAG CONDITIONS TO BE MET AND/OR EXCEEDED OVER FAR EASTERN AREAS.
THEREFORE...HAVE ISSUED A RED FLAG WARMING FROM 11 AM TO 5 PM MST
FOR WEDNESDAY FOR FIRE WEATHER ZONE 152. SEE BOTH THE FIRE WEATHER
AND WATCH/WARNING/ADVISORY SECTIONS BELOW FOR MORE DETAILS ON THESE
PRODUCTS.
COOLER TEMPERATURES WILL BE ON TAP BEHIND THE SYSTEM...WITH DAYTIME
HIGH TEMPERATURES LOWERING 7-13 DEGREES ON WEDNESDAY COMPARED TO
TODAY/S HIGH TEMPERATURES. HIGHS ON WEDNESDAY WILL ACTUALLY BE BELOW
SEASONAL NORMALS. EXPECT COOLING TREND TO BE SHORT-LIVED AS DAYTIME
HIGH TEMPERATURES WARM QUICKLY BACK UP ABOVE NORMAL ON THURSDAY...
WITH READINGS BACK INTO THE LOWER 80S BY FRIDAY IN THE TUCSON METRO
AREA AND THEN INTO THE LOWER TO MID 80S OVER THE UPCOMING WEEKEND.
A CONCERN WITH THE COOLER TEMPERATURES WILL BE THE LOW TEMPERATURES
LATE WEDNESDAY NIGHT/THURSDAY MORNING FOR AREAS SOUTH AND EAST OF
TUCSON. GUIDANCE VALUES CONTINUE TO TREND LOWER...WITH BELOW
FREEZING TEMPERATURES EXPECTED IN THE VALLEYS OF SANTA CRUZ AND
COCHISE COUNTIES. MAY EVEN SEE SOME SPOTS IN THE SULPHUR SPRINGS
VALLEY OF COCHISE COUNTY THAT FALL BELOW HARD FREEZE CRITERIA...
WHICH IS 28 DEGREES. SOMETHING WE WILL BE KEEPING A CLOSE EYE ON AS
NEW GUIDANCE NUMBERS CONTINUE TO COME IN.
OTHERWISE...SHORTWAVE RIDGING WILL OCCUR BEHIND THE EXITING SYSTEM
STARTING THURSDAY AND CONTINUING INTO THE UPCOMING WEEKEND. ANOTHER
STORM SYSTEM WILL THEN MOVE SOUTHEAST FROM THE PACIFIC NORTHWEST
INTO THE GREAT BASIN...CLIPPING NORTHEAST ARIZONA ON SATURDAY.
ALTHOUGH MOISTURE WITH THIS SYSTEM WILL REMAIN WELL TO OUR NORTH...
AN INCREASE IN WINDS IS LIKELY...ESPECIALLY EAST OF TUCSON.
IN THE LONGER RANGE...THE MODELS ARE IN GENERAL AGREEMENT WITH
MOVING A LARGE UPPER LOW DOWN THE WEST COAST MID TO LATE NEXT WEEK.
WHILE STILL TO FAR OUT TO DETERMINE ANY PRECIPITATION CHANCES OR
EXTENT FOR SOUTHEAST ARIZONA (PLUS ITS OUTSIDE THE 7 DAY FORECAST
CYCLE)...HAVE TRENDED TOWARDS MORE CLOUD COVER AND COOLER DAYTIME
TEMPERATURES ON DAY 7/TUESDAY OF NEXT WEEK. GIVEN THE CUT-OFF NATURE
OF THIS SYSTEM...MORE THAN LIKELY WILL SEE SUBSEQUENT RUNS SHOWING A
SLOWER SOLUTION...WHICH WILL DELAY THIS SYSTEMS IMPACT ON THE
REGION.
&&
.AVIATION...VALID THRU 24/00Z.
CLEAR SKIES INTO THE EVENING...THEN SCT-BKN CIRRUS AOA 25K FT MSL
INTO WEDNESDAY. SURFACE WINDS SOUTHWEST-WEST 20-30 KTS WITH GUSTS TO
40 KTS LATE THIS AFTERNOON INTO THE EARLY EVENING. THE STRONGEST
WINDS WILL BE EAST OF KTUS TO THE NEW MEXICO BORDER...INCLUDING THE
KDUG...KFHU AND KALK TERMINALS. WIND SPEEDS WILL SUBSIDE TO MAINLY
LESS THAN 12 KTS AFT 23/04Z...BUT WILL MAINTAIN A NORTHWEST-
SOUTHWEST COMPONENT. DURING THE DAY WEDNESDAY...STRONG AND GUSTY
NORTHWEST WINDS 20-25 KTS WITH GUSTS TO 35 KTS WINDS AFTER 23/18Z.
AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS.
&&
.FIRE WEATHER...HIGH FIRE DANGER...STRONG AND GUSTY WINDS...AND VERY
LOW RELATIVE HUMIDITY ACROSS THE EASTERN TWO-THIRDS OF THE FORECAST
AREA WILL CREATE CRITICAL TO EXTREME FIRE WEATHER CONDITIONS. AS
SUCH...A RED FLAG WARNING IS IN EFFECT UNTIL 7 PM MST THIS EVENING
FOR FIRE WEATHER ZONES 151...152 AND THE SOUTHERN HALF OF ZONE 153.
EXPECT WEST TO SOUTHWEST 20-FT WINDS OF 20-30 MPH WITH GUSTS TO 45
MPH INTO THE EARLY EVENING....WITH STRONGER WINDS IN THE MOUNTAINS.
MINIMUM RELATIVE HUMIDITIES WILL REMAIN IN THE 5-10 PCT RANGE. WIND
SPEEDS WILL DECREASE OVERNIGHT TO MAINLY LESS THAN 15 MPH...AND
RELATIVE HUMIDITY SHOULD RECOVER NICELY INTO THE 35-45 PCT RANGE.
ANOTHER ROUND OF GUSTY WINDS WILL OCCUR WEDNESDAY...ALTHOUGH SPEEDS
WILL NOT BE AS STRONG COMPARED TO TODAY. A RED FLAG WARNING IS IN
EFFECT FOR FIRE WEATHER ZONE 152 FROM 11 AM WEDNESDAY MORNING UNTIL
5 PM WEDNESDAY AFTERNOON.
COOLER TEMPERATURES WILL SETTLE IN BEHIND THE SYSTEM FOR A COUPLE
DAYS WITH A GRADUAL WARMING TREND BACK TO ABOVE NORMAL VALUES FROM
FRIDAY INTO EARLY NEXT WEEK. WINDS WILL GENERALLY BE LIGHT AND
TERRAIN DRIVEN THURSDAY AND FRIDAY. ANOTHER SYSTEM LOOKS TO BRUSH BY
THE REGION THIS WEEKEND...WITH PERIODS OF GUSTY 20-FT WINDS SATURDAY
AND AGAIN ON MONDAY AND TUESDAY.
&&
.TWC WATCHES/WARNINGS/ADVISORIES...RED FLAG WARNING REMAINS IN EFFECT
THROUGH 7 PM MST THIS EVENING FOR FIRE WEATHER ZONES 151...152 AND
THE SOUTHERN HALF OF 153.
WIND ADVISORY REMAINS IN EFFECT THROUGH 7 PM MST THIS EVENING FOR
ZONES 507>514.
RED FLAG WARNING IN EFFECT FROM 11 AM MST TO 5 PM MST WEDNESDAY FOR
FIRE WEATHER ZONE 152.
&&
VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSONNearby
Freeze Warnings in Arizona, 2016Every freeze warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.